Divisorial linear algebra of normal semigroup rings

Autor(en): Bruns, W 
Gubeladze, J
Stichwörter: Cohen-Macaulay module; divisorial ideal; Hilbert function; Mathematics; MODULES; normal semigroup ring
Erscheinungsdatum: 2003
Herausgeber: SPRINGER
Journal: ALGEBRAS AND REPRESENTATION THEORY
Volumen: 6
Ausgabe: 2
Startseite: 139
Seitenende: 168
Zusammenfassung: 
We investigate the minimal number of generators mu and the depth of divisorial ideals over normal semigroup rings. Such ideals are defined by the inhomogeneous systems of linear inequalities associated with the support hyperplanes of the semigroup. The main result is that for every bound C there exist, up to isomorphism, only finitely many divisorial ideals I such that mu(I) less than or equal to C. It follows that there exist only finitely many Cohen-Macaulay divisor classes. Moreover, we determine the minimal depth of all divisorial ideals and the behaviour of mu and depth in `arithmetic progressions' in the divisor class group. The results are generalized to more general systems of linear inequalities whose homogeneous versions define the semigroup in a not necessarily irredundant way. The ideals arising this way can also be considered as defined by the nonnegative solutions of an inhomogeneous system of linear diophantine equations. We also give a more ring-theoretic approach to the theorem on minimal number of generators of divisorial ideals: it turns out to be a special instance of a theorem on the growth of multigraded Hilbert functions.
ISSN: 1386923X
DOI: 10.1023/A:1023295114933

Show full item record

Page view(s)

2
Last Week
0
Last month
1
checked on Feb 25, 2024

Google ScholarTM

Check

Altmetric